Texas, 2011Wildfire in Texas, June 18 to 24, 2011
June 18 to 24, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $2.0 million
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 18, 12:33 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 18, 12:33 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
133 PM CDT SAT JUN 18 2011
.AVIATION...
WINDS TO REMAIN UP THROUGH SUNSET ALTHOUGH VFR WX WILL HOLD. VFR
EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 1105 AM CDT SAT JUN 18 2011/
DISCUSSION...
FORECAST ON TARGET THIS MORNING...SO NO MAJOR CHANGES WERE MADE.
ADJUSTED HOURLY WIND...WIND GUST...AND DEWPOINT TO BETTER FIT WITH
OBSERVATIONAL TRENDS...AND TWEAKED FORECAST HIGHS JUST A LITTLE.
REMOVED THE SCEC HEADLINE A LITTLE EARLY WITH WINDS CURRENTLY
BORDERLINE AND EXPECTED TO FURTHER DECREASE A BIT AS WE HEAD
THROUGH THE AFTERNOON.
ALTHOUGH SHY OF OUR ADVISORY CRITERIA...HEAT INDEX VALUES ARE
EXPECTED TO TOP OUT AROUND 105 DEGREES ALONG AND NORTH OF THE I-10
CORRIDOR THIS AFTERNOON...SO TAKE SENSIBLE PRECAUTIONS IF ENGAGED
IN OUTDOOR ACTIVITIES.
13
PREV DISCUSSION... /ISSUED 655 AM CDT SAT JUN 18 2011/
AVIATION UPDATE...PATCHY MVFR CONDITIONS THIS MORNING OVER AEX AND
ARA SHOULD DISPERSE AROUND 14Z. OTHERWISE...VFR CONDITIONS TO
PREVAIL. EXPECT SOUTHERLY FLOW TO STRENGTHEN SHORTLY AFTER 14Z BECOMING
GUSTY WELL INTO THE LATER AFTERNOON HOURS. WINDS WILL DIMINISH THIS
EVENING AFTER 00Z.
06
SYNOPSIS...MOISTURE WILL CONTINUE TO BE TRANSPORTED OUT OF THE
GULF AND THROUGH THE AREA THIS WEEKEND DUE TO A TIGHT PRESSURE GRADIENT.
THIS MOISTURE IS CAPPED AROUND 6K FEET...PRECLUDING ANY VERTICAL
DEVELOPMENT OF CU STREETS THROUGH THE WEEKEND. HIGH PRESSURE WILL
CONTINUE TO DOMINATE ALOFT TO THE WEST AND FROM THE SURFACE TO THE
EAST. THIS WILL PRODUCE COMPRESSIONAL HEATING TO AN ALREADY WARM
AIRMASS TODAY WITH RECORD HIGH TEMPERATURES POSSIBLE.
SHORT TERM...TEMPERATURES FORECATED CONSIDERABLY WARMER THAN
INHERITED AND GUIDANCE VALUES TODAY DUE TO STRONG SUBSIDENCE
ESPECIALLY AWAY FROM THE COAST.
LONG TERM...BY MONDAY WINDS COULD INCREASE TO ADVISORY LEVELS AS
LOW PRESSURE OVER THE PLAINS DEEPENS. MODELS HAVE BEEN CONSISTENT
OVER THE LAST FEW DAYS ON SHOWING A WEAKNESS IN THE RIDGE BY THE
MIDDLE OF NEXT WEEK WITH A STRONG UPPER TROF AND SURFACE LOW
PRESSURE SYSTEM TRANSITING THE U.S. MIDSECTION. A GOOD FEED OF
MOISTURE OUT OF THE CARRIBEAN AND GULF OF MEXICO SHOULD PROVIDE A
PROLONGED WET PATTERN BEGINNING ON TUESDAY WHICH WILL BE MOST
WELCOME CONSIDERING THE EXCEPTIONAL DROUGHT WE HAVE BEEN IN.
MARINE...CAUTION FLAGS ON THE WESTERN WATERS DUE TO A STRONG
GRADIENT WHICH WILL RELAX BY THIS AFTERNOON, ONLY TO TIGHTEN UP
AGAIN TONIGHT. WINDS COULD REACH ADVISORY CRITERIA LATE MONDAY AS
THE MIDWESTERN LOW DEEPENS AND CRANKS UP THE GRADIENT. A LONG
FETCH WILL MEAN BUILDING SEAS AS WELL.
CLIMATE...TEMPERATURES ARE EXPECTED TO RISE TO WITHIN HAILING
DISTANCE OF THE RECORD TODAY AT ALEXANDRIA. THE OLD RECORD OF 104
DEGREES WAS ESTABLISHED BACK IN 1918.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 94 77 92 79 / 0 10 0 10 10
KBPT 78 94 78 92 80 / 0 10 0 10 10
KAEX 76 100 74 96 75 / 0 10 0 10 10
KLFT 77 95 77 94 77 / 0 10 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 10:19 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 AM CDT SAT JUN 18 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-191630-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1119 AM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 105
DEGREES TODAY. TAKE SENSIBLE PRECAUTIONS IF ENGAGED IN OUTDOOR
ACTIVITIES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
AGAIN ON SUNDAY.
BY MONDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
THE INCREASE AS THE RIDGE ALOFT BEGINS TO BREAK DOWN...WITH EVEN
GREATER RAIN CHANCES EXPECTED TUESDAY THROUGH THURSDAY. AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
13
Wildfire, Jasper
- When
- June 18, 12:44 PM CST to June 24, 10:00 PM CST
- Where
- Jasper forecast zone
- Property damage
- $50,000
- Crop damage
- $2.0 million
- Reported by
- Park/Forest Service
Over 4,200 acres were burned 5 miles southwest of Lake Sam Rayburn. This fire threatened over 500 homes, and several subdivisions were evacuated. Eight camps in a hunting club were destroyed. One major pipeline and two electrical transmission lines were in the fire. Texas Forest Service estimated between 3.3 and 5.1 million cubic feet of timber were lost in this fire. Local officials believe the fire started when someone took target practice at several propane tanks in the woods.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
- Wildfire and High Wind in Texas, June 18 to 20, 2011$250,000 · 54 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327552.